Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Getting Gynecomastia When You're Hiv Positive

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Telling Others You're HIV Positive

... What Are the Issues? General Guidelines Special Situations Getting Help What Are the Issues? When you test positive for HIV, it can be difficult to know who to tell about it, and how to tell them. Telling others can be good because: You can get love and support to help you deal with your health. You can keep your close friends and loved ones
Ask the Experts

gynecomastia

HiI have developed gynecomastia - and am on atripla so been told by the doctors that it's probably the efavirenz. Been reading various Answers - like:http://www.thebody.com/Forums/AIDS/Fatigue/Archive/Help/Q195624.htmlHave decided to try Testogel...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...It is often unclear what causes male breast enlargement in the setting of HIV treatment. Hormone abnormalities can contribute is some cases so seeing an endocrinologist can be useful. Read more »

gynecomastia,hiv treatment

Hi! I have a simple question: Is there any relation between side effects of hiv med and gynecomastia? I'm 36 and I've been on treament for 5 years (4 years with Crix,Videx and Zerit). Since last feb I'm taking Sustiva,Ziagen and Videx ( CD4 500 and...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...You have already noted several possible causes. Gynecomastia is seen in the setting of HIV infection with treatment. Some patients have hormonal abnormalities (increased prolactin, testosterone deficiency, etc). I Read more »

Sustiva and gynecomastia

I have gynecomastia confirmed by doc.(44 years old male,great shape and low body fat) Was on propecia (known to cause it) but quit during Christmas so thats not likely the cause. The other drug is Sustiva, its also been blamed for gyno. Now all my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...cause is often hard to pin down and treatment if often suboptimal. I have seen no data on the safety /efficacy of Letrozole for HIV-associated gynecomastia. The rate of Sustiva related gynecomastia is low overall so published meaningful data is... Read more »

gynecomastia

Hi Nelson - can you help me with this? I switched d4t to AZT to complement Sustiva and Abacavir. I have this lump on my left breast which is called gynecomastia and my doc says it's from fat redistribution It really bothers me and I wonder what...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...HAART-induced gynecomastia that were successfully treated with percutaneous dihydrotestosterone gel.Diagnosis and management of male breast enlargement in patients with HIV/AIDS.Qazi N, Morlese J, King DM, Ahmad R, Nelson M.AIDS Read. 2000... Read more »
Articles
The Body

What Are the Symptoms of HIV and AIDS?

... When it comes to the symptoms of HIV/AIDS, there are three major points to keep in mind: There's a big difference between the symptoms of HIV and the symptoms of advanced Read more »
The Body

Coping With an HIV/AIDS Diagnosis

...just celebrate my life and beat it. That was my choice." Click here to read or listen to how other people disclosed their HIV status. D'Jaun Black Diagnosed in 2004 "Being HIV positive has been the greatest adventure I've ever... Read more »
The Well Project

Women, Anemia and HIV/AIDS

... Table of Contents What Is Anemia? Anemia and HIV What Causes Anemia? Diagnosis and Treatment Taking Care of Yourself What Is Anemia? Anemia is a medical problem Read more »
The Well Project

Women and HIV/AIDS

...than womenstill have HIV in the US, women are catching up. In some countries, HIV+ womenoutnumber HIV+ men. The proportion of HIV/AIDS cases among women has more than tripled from 8percent in 1985 to an alarming 27 percent in 2008. That means... Read more »
Connect With Others

Am I Infected

Posted by delhiguy, 3 Replies
I am 30 YO guy. Worried that I may have got infected. I met this friend of mine on 5th of Dec 2010 which was just a causual meeting after 5 years. After having drinks she started touching me and I got aroused and we end up mating. While in act, she... Read more »

Diagnosed with HIV and AIDS at the same time!!!!

Posted by icantbelieve, 9 Replies
Last April, viral load over 500.000 and cd4 count 191. Overwhelming. I've been sad, lonely, on meds, always tired, lost weight, appetite, no one knows, live away from my family, no partner, with an infection on my skin since April that impairs my... Read more »

Gynecomastia -- painful breast lumps

Posted by patrickf, 2 Replies
...I've been HIV+ for about 15 years or so, on meds for 7-8yrs..... and have been doing VERY well. However, within the last 30 days, I've developed Read more »

Why HIV/AIDS now, during my lifetime?

Posted by Anonymous, 1 Reply
...I wish I could understand more about HIV/AIDS. I know alot, but it never seems to be enough. I have herpes (caught in 97) and I have had anxiety attacks ever since about Read more »